| HAART VS GENERIC DRUG
Jul 23, 2005
greetings I am a Positive person From The Virgin Islands for the Past * yrs I hve been taking The HAART therephy Sustiva, Videx, and Zerit my health care providers arre now stating that the cannot continue providing this combination for me and suggest that i take the Generic version to these meds will this continu to work for me or what is the correct protocol they should follow. i am looking forward to your prompt answer regards virgin Islander ps could you suggest a suitable substitute for me.
| Response from Dr. Young
Thanks for your post.
Generic versions of many antiretroviral medications are becoming available in the "developing" world.
To this extent, if you must switch to generic versions of your current medications, I don't see this as a significant issue. The medications should continue to work well for you, though anytime I make even conservative switches in medications, I'll keep a close eye on the side effect profile and laboratory results.
Now, that said, I'll presume that your taking your first-line HAART regimen. I'd be wary of using ddI (Videx or Videx EC) with d4T (Zerit)-- this combination is no longer recommended for use, because of significantly higher rates of toxicity; there's also concern about a particularly ugly resistance mutation (called 151 complex) should you have treatment failure. I'd suggest reviewing your generic options with your doctor-- d4T is more commonly used with 3TC in the developing world (though has largely been abandoned for use here in the US, because of better alternatives). Another option is to drop the d4T and use ddI with 3TC. This combo (with efavirenz (Sustiva) has been used quite a bit in Europe and is a convenient way to get a once-daily treatment. There may be other nucleoside RT inhibitor options available to you as well. I'd talk to your doctor about the options that make the best sense for your particular clinical situation.
Good luck, good health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Tingling In Feet After Blowjob Worried I Have HIV
- Tiredness After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.